Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Apr 26, 2012, 5:21 AM EDT for Martin County, Washington County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 5:21 AM EDT (09:21 UTC)
- Expired
- Apr 26, 2012, 6:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 113 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WWUS82 KMHX 260921
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
521 AM EDT THU APR 26 2012
NCZ029-044>046-080-081-261015-
BEAUFORT-MAINLAND HYDE-MARTIN-PITT-TYRRELL-WASHINGTON-
521 AM EDT THU APR 26 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...WASHINGTON...
MAINLAND HYDE...PITT...MARTIN AND TYRRELL COUNTIES THROUGH 615 AM
EDT...
AT 520 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROBERSONVILLE...OR ABOUT 10 MILES WEST OF WILLIAMSTON...MOVING EAST
AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EVERETTS...
WILLIAMSTON...SMITHWICK...JAMESVILLE...BELHAVEN...COLUMBIA.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3601 7720 3593 7719 3595 7704 3586 7703
3590 7692 3581 7688 3589 7683 3595 7669
3599 7639 3594 7636 3600 7616 3540 7628
3546 7656 3551 7659 3554 7648 3553 7662
3547 7660 3563 7741 3606 7733
TIME...MOT...LOC 0920Z 278DEG 43KT 3583 7724
$$
TLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Apr 26, 4:02 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 26, 4:02 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT THU APR 26 2012
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE AREA EARLY THIS MORNING.
A COLD FRONT WILL MOVE INTO THE AREA TONIGHT THEN STALL OVER OR
JUST SOUTH OF THE REGION FRIDAY. THE FRONT WILL REMAIN NEAR OR
JUST SOUTH OF THE AREA THROUGH SUNDAY AND IS FORECAST TO MOVE
SOUTH OF THE REGION SUNDAY NIGHT. HIGH PRESSURE IS FORECAST TO
BUILD INTO THE AREA FROM THE NORTH TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BAND OF SHOWERS AND THUNDERSTORMS THAT FIRED ALONG THE NORTHWARD
MOVING WARM FRONT WILL CROSS THE CENTRAL PRTION OF THE FORECAST
AREA EARLY THIS MORNING. MEANHWILE THE MAIN AREA OF SHOWERS RIDING
ESE ACRS NORTHERN NC ALONG THE UPPER WARM FRONT WILL CLIP THE
NORTHERN PORTIONS OF THE FCST AREA.
MOST OF THIS ACTIVITY SHUD LIFT NE OF THE AREA AS THE SFC WARM
FRONT LIFTS NORTH OF THE AREA AROUND SUNRISE. THEREAFTER EXPECT A
WARM AND BREEZY DAY IN THE STRONG WAA REGIME. HAVE UNDERCUT MOS
SLIGHTLY FOR MAX TEMPS THIS AFTN GIVEN THE POTENTIAL FOR
CONVECTIVE DEBRIS TO LINGER OVER THE REGION WITH HIGHS MAINLY IN
THE LOWER 80S AND 70S AT THE COAST.
MAY SEE ADDITIONAL CONVECTION FIRING LATE IN THE DAY AS DOWNSTREAM
SHORT WAVE AND ACCOMPANYING SFC COLD FRONT APPROACH. SOME OF THESE
STORMS WILL BE STRONG TO POSSIBLY SEVERE WITH CAPES 1000-1500 J/KG
AND MODEST SHEAR. SEE SPC DAY 1 OUTLOOK FOR "SEE TEXT" DISCUSSION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
WIDESPREAD CONVECTION...SOME OF WHICH CUD BE STRONG TO SEVERE...WILL
BE ONGOING THIS EVENING AHEAD OF COLD FRONT AND ACCOMPANYING SHORT
WAVE. CONVECTION WILL BE WEAKENING AND FOCUSING MORE ALONG THE
COAST AS THE SHORT WAVE MOVES THRU THE AREA AND SFC FRONT DROPS
SOUTH ALONG THE COAST DURING THE LATE EVENING WITH SOME LINGERING
SHOWERS/ISOLD STORMS INTO THE EARLY MORNING ALONG THE CENTRAL AND
SOUTH COAST. TEMPS WILL INITIALLY BE MILD IN THE WARM SECTOR WITH
THE LATE ARRIVING FRONT NOT DROPPING TEMPS UNTIL LATE OVER
NORTHERN AREAS. LOWS WILL BE MAINLY UPPER 50S OVER NORTHERN AREAS
TO LOW TO MID 60S SOUTH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 345 AM THU...MAIN CHANGE WAS TO LOWER POPS SIGNIFICANTLY FOR
FRI NIGHT...AS WARM FRONT PROGGED TO LIFT NORTH THROUGH THE AREA
WILL BE DELAYED UNTIL LATER ON SAT. MAY SEE A SHOWER IN THE FAR SW
ZONES LATE FRI NIGHT...THOUGH ISENTROPIC LIFT DOES NOT INC
SUBSTANTIALLY UNTIL SAT MORN...WHERE SCT TO ISO SHOWERS WILL FALL
ACROSS THE AREA. BEST CHANCE FOR HEAVIER SHOWERS WILL BE ACROSS
NORTH AND EAST UNDER NOSE OF THE LLJ. TEMPS WILL WARM INTO THE
UPPER MID TO UPR 70S INLAND AREAS. FRONT WILL BE NEAR THE NC/VA
BORDER SAT NIGHT BEFORE A SHORTWAVE PASSES THROUGH THE MID
ATLANTIC ON SUN DROPPING A SFC COLD FRONT SOUTH THROUGH E NC. A
WIDE RANGE OF TEMPS WILL BE OBSERVED WITH SOUTHERN AREAS IN THE
UPPER 70S AND UPPER 60S NORTHEAST. CHANCES FOR RAIN ARE VERY SLIM
WITH THIS COLD FRONTAL PASSAGE. FRONT WILL LINGER OVER THE AREA ON
WITH NE FLOW CONTINUING. CLOUDS WILL BE PERSISTENT OVER THE REGION
AND TEMPS WILL RESPOND BY ONLY TOPPING OUT IN THE 60S. THE NORTHEAST
FLOW WILL CONTINUE THROUGH TUE THOUGH TEMPS WILL MODIFY BACK TO
THE LOW 70S...WITH MID TO UPPER 70S BY MIDWEEK AS RETURN SW FLOW
DEVELOPS.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/..
MAINLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD ALTHO SHUD
SEE BRIEF MVFR PERIODS TIED TO ARRIVAL OF CONVECTION EARLY THIS
MORNING AND AGAIN DURING THE LATE AFTN AND EVE. ALSO WINDS WILL BE
QUITE GUSTY OUTSIDE ANY CONVECTION...IN THE 25 TO 30 KT RANGE
THIS AFTN.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 345 AM THUR...MAINLY VFR CONDITIONS THROUGH LONG TERM...WITH
ONLY SMALL CHANCES FOR SHOWERS MAINLY ON SAT MORNING AS A WARM
FRONT LIFTS NORTH THROUGH THE AREA. SKIES WILL BE MAINLY CLOUDY
SUN INTO TUE AS THE FRONT LINGERS IN THE REGION.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
CURRENT RATHER LIGHT S WINDS WILL BEGIN TO INCREASE EARLY THIS MORNING
AS WARM FRONT LIFTS NORTH AND GRADIENT TIGHTENS. WINDS SHLD BE SOLID
20 KTS OUTER CNTRL AND NRN WTRS BY SHORTLY AFTER DAYBREAK WITH
SEAS BUILDING TO 4 TO 6 FT. TIGHT GRDNT THU AS LOW PRES ZIPS BY TO
THE N. SW WINDS SHLD BE IN THE 20 TO 30 KTS RANGE MUCH OF THE DAY
WITH SEAS REACHING 8 TO 10 FT OUTER WTRS. NO CHANGES TO CURRENT
SCA HEADLINES EXPECTED TO START THU MORN.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 345 AM THUR...SEAS WILL SUBSIDE BY LATE FRI AFTERNOON ACROSS
THE CENTRAL WATERS AS NORTHEAST FLOW ABATES. A WARM FRONT WILL
LIFT NORTH ON SAT WITH SEAS REMAINING JUST BELOW SCA...THOUGH
WINDS MAY APPROACH SCA RANGE WITH THE SW FLOW. A THE FRONT WILL
DROP BACK SOUTH ON SUN WITH NE WINDS DEVELOPING...AND SEAS
APPROACHING SCA RANGE ESP FOR NORTHERN/CENTRAL WATERS. THE NE FLOW
WILL CONTINUE INTO EARLY NEXT WEEK BEFORE SWITCHING TO SW BY MID
WEEK AS RETURN FLOW DEVELOPS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY
FOR AMZ135.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR AMZ130.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 PM EDT FRIDAY
FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT FRIDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM EDT
FRIDAY FOR AMZ150.
&&
SYNOPSIS...BTC/JME
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...TL
AVIATION...BTC/JME/TL
MARINE...BTC/JME/TLHazardous weather outlook, Apr 26, 4:47 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 AM EDT THU APR 26 2012 NCZ029-044>047-079>081-090>094-270900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 447 AM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME STRONG TO SEVERE...WILL DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. HAIL AND STRONG TO DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-098-104-270900- CARTERET-ONSLOW-OUTER BANKS HYDE- 447 AM EDT THU APR 26 2012 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME STRONG TO SEVERE...WILL DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. HAIL AND STRONG TO DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ103-270900- OUTER BANKS DARE- 447 AM EDT THU APR 26 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF RODANTHE... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF RODANTHE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME STRONG TO SEVERE...WILL DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. HAIL AND STRONG TO DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 26, 1:58 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
158 AM EDT THU APR 26 2012
NCZ044-079-080-091>094-260700-
BEAUFORT-CRAVEN-GREENE-JONES-LENOIR-PAMLICO-PITT-
158 AM EDT THU APR 26 2012
...A THUNDERSTORM WILL MOVE ACROSS
PAMLICO...CRAVEN...JONES...BEAUFORT...LENOIR...PITT AND GREENE
COUNTIES THROUGH 300 AM EDT...
AT 158 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
HOOKERTON...OR ABOUT 8 MILES NORTH OF KINSTON...MOVING EAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRIFTON...QUINERLY...
RIVERSIDE...CALICO...VANCEBORO...ERNUL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
&&
LAT...LON 3559 7765 3560 7698 3546 7689 3546 7692
3548 7696 3548 7698 3545 7696 3545 7692
3543 7688 3530 7679 3513 7708 3524 7771
TIME...MOT...LOC 0558Z 277DEG 26KT 3538 7751
29Special weather statement, Apr 26, 3:02 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
302 AM EDT THU APR 26 2012
NCZ046-080-081-094-260745-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-
302 AM EDT THU APR 26 2012
...A THUNDERSTORM WILL MOVE ACROSS PAMLICO...BEAUFORT...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 345 AM EDT...
AT 301 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTH
CREEK...OR ABOUT 19 MILES WEST OF SWANQUARTER...MOVING EAST AT 40
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GERMANTOWN...
SWANQUARTER...HYDELAND...NEW HOLLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
&&
LAT...LON 3532 7616 3536 7625 3530 7627 3539 7634
3534 7641 3542 7640 3537 7650 3551 7659
3553 7648 3553 7660 3539 7657 3535 7666
3531 7647 3521 7648 3519 7679 3538 7675
3539 7663 3542 7674 3555 7670 3562 7616
TIME...MOT...LOC 0701Z 268DEG 34KT 3534 7662
29Special weather statement, Apr 26, 5:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
521 AM EDT THU APR 26 2012
NCZ029-044>046-080-081-261015-
BEAUFORT-MAINLAND HYDE-MARTIN-PITT-TYRRELL-WASHINGTON-
521 AM EDT THU APR 26 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...WASHINGTON...
MAINLAND HYDE...PITT...MARTIN AND TYRRELL COUNTIES THROUGH 615 AM
EDT...
AT 520 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROBERSONVILLE...OR ABOUT 10 MILES WEST OF WILLIAMSTON...MOVING EAST
AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EVERETTS...
WILLIAMSTON...SMITHWICK...JAMESVILLE...BELHAVEN...COLUMBIA.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3601 7720 3593 7719 3595 7704 3586 7703
3590 7692 3581 7688 3589 7683 3595 7669
3599 7639 3594 7636 3600 7616 3540 7628
3546 7656 3551 7659 3554 7648 3553 7662
3547 7660 3563 7741 3606 7733
TIME...MOT...LOC 0920Z 278DEG 43KT 3583 7724
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:58 AM EDT | Special Weather Statement | MHX | Lenoir, Pitt | 62 min |
| Apr 26, 3:02 AM EDT | Special Weather Statement | MHX | Hyde | 43 min |
| Apr 26, 4:11 AM EDT | Small Craft Advisory | MHX | 39 hr |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.